Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 519, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Nov 9, 2000, 8:41 AM CST for Lee County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2000, 8:41 AM CST (14:41 UTC)
- Expired
- Nov 9, 2000, 9:15 AM CST
- In force
- 34 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Lee County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 417 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 091442 SVRBHM ALC081-091515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 841 AM CST THU NOV 9 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN EAST CENTRAL ALABAMA * UNTIL 915 AM CST * AT 839 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHWESTERN RUSSELL COUNTY...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RURAL EASTERN LEE COUNTY. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES.#
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 3:34 AM CST, 5 hours 7 minutes earlier.
Area forecast discussion, Nov 9, 3:34 AM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 334 AM CST THU NOV 09 2000 COLD FRONT TO MOVE THROUGH DURING THE DAY...BRINGING END TO THUNDERSTORM THREAT. HOWEVER...THREAT TO REMAIN THROUGH THE MORNING HOURS...AS PER LATEST SPC TORNADO WATCH. HIGH TEMP FORECAST TRICKY TODAY...BUT THINK FRONT WON'T COME THROUGH UNTIL AFTER 12Z. THEREFORE...WILL PUT CURRENT TEMPS IN CCF...WHILE INDICATING FALLING TEMPS IN ZONES. CLOUDS ALMOST ALWAYS SLOWER TO CLEAR IN NORTH ALABAMA AFTER FROPA THAN WHAT MODELS INDICATE (ESPECIALLY NGM)...AND WILL HANG ON TO SIGNIFICANT CLOUDINESS IN NORTH HALF TONIGHT. SUNSHINE RETURNS AREAWIDE BY FRIDAY AFTERNOON. HSV 064/040/054 +00 BHM 067/041/059 +00 MGM 072/041/064 +00 .BHM...NONE.
In the hours before
Special weather statement, Nov 9, 7:30 AM CST, 1 hour 11 minutes before
ALZ001>038-040>050-091500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 730 AM CST THU NOV 9 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. ALL THE SEVERE WEATHER WATCHES FOR THE COUNTY WARNING AREA EXPIRE AT 8 AM THIS MORNING. A COLD FRONT WILL BE PUSHING THROUGH THE STATE TODAY...WITH TEMPERATURES FALLING. AT 730 AM THE LAST OF THE HEAVIER THUNDERSTORMS IS PUSHING OVER THE EASTERN BORDER INTO GEEORGIA. CLOUDS WILL DECREASE DURING THE DAY AND RAIN SHOULD END BY MID AFTERNOON. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY TODAY OR TONIGHT.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 8:00 PM CST | Tornado Warning | BMX | Jefferson | 45 min |
| Nov 8, 9:31 PM CST | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 44 min |
| Nov 8, 9:44 PM CST | Tornado Warning | BMX | Greene, Sumter | 46 min |
| Nov 8, 9:45 PM CST | Tornado Warning | BMX | Pickens | 45 min |
| Nov 8, 9:49 PM CST | Severe Thunderstorm Warning | BMX | Marion | 41 min |
| Nov 8, 10:00 PM CST | Severe Thunderstorm Warning | BMX | Colbert, Franklin, Lawrence | 45 min |
| Nov 8, 10:17 PM CST | Severe Thunderstorm Warning | BMX | Fayette | 28 min |
| Nov 8, 10:22 PM CST | Tornado Warning | BMX | Greene, Hale, Tuscaloosa | 53 min |
| Nov 8, 10:24 PM CST | Tornado Warning | BMX | Fayette | 36 min |
| Nov 8, 10:42 PM CST | Tornado Warning | BMX | Walker | 33 min |
| Nov 8, 10:50 PM CST | Severe Thunderstorm Warning | BMX | Limestone, Madison, Morgan | 40 min |
| Nov 8, 10:58 PM CST | Severe Thunderstorm Warning | BMX | Winston | 32 min |
| Nov 8, 11:00 PM CST | Tornado Warning | BMX | Perry | 30 min |
| Nov 8, 11:14 PM CST | Severe Thunderstorm Warning | BMX | Walker | 31 min |
| Nov 8, 11:27 PM CST | Severe Thunderstorm Warning | BMX | Madison | 33 min |
| Nov 8, 11:30 PM CST | Tornado Warning | BMX | Bibb, Perry | 45 min |
| Nov 8, 11:37 PM CST | Severe Thunderstorm Warning | BMX | Jackson | 38 min |
| Nov 8, 11:37 PM CST | Tornado Warning | BMX | Tuscaloosa | 23 min |
| Nov 8, 11:52 PM CST | Tornado Warning | BMX | Fayette, Walker | 23 min |
| Nov 8, 11:57 PM CST | Tornado Warning | BMX | Jefferson | 33 min |
| Nov 8, 11:58 PM CST | Tornado Warning | BMX | Shelby | 32 min |
| Nov 9, 12:17 AM CST | Severe Thunderstorm Warning | BMX | Jackson | 43 min |
| Nov 9, 12:27 AM CST | Tornado Warning | BMX | Shelby | 33 min |
| Nov 9, 12:45 AM CST | Tornado Warning | BMX | Jefferson | 30 min |
| Nov 9, 1:01 AM CST | Tornado Warning | BMX | St. Clair | 29 min |
| Nov 9, 1:31 AM CST | Tornado Warning | BMX | Perry | 29 min |
| Nov 9, 1:56 AM CST | Tornado Warning | BMX | Etowah | 34 min |
| Nov 9, 1:57 AM CST | Tornado Warning | BMX | DeKalb | 48 min |
| Nov 9, 2:23 AM CST | Tornado Warning | BMX | Cherokee | 37 min |
| Nov 9, 2:52 AM CST | Tornado Warning | BMX | Dallas | 38 min |
| Nov 9, 5:09 AM CST | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Nov 9, 8:29 AM CST | Severe Thunderstorm Warning | BMX | Russell | 46 min |
| Nov 9, 12:20 PM CST | Severe Thunderstorm Warning | BMX | Jackson | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.